Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 91, NWS Albuquerque, NM

May 30, 2015Mora County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 30, 2015, 6:30 PM MDT for Mora County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2015, 6:30 PM MDT (00:30 UTC)
Expired
May 30, 2015, 7:15 PM MDT
In force
45 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Mora County, NM

The radar

The Albuquerque radar (KABX), 176 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2015-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2015-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
2977 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WUUS55 KABQ 310030
SVRABQ
NMC033-310115-
/O.NEW.KABQ.SV.W.0091.150531T0030Z-150531T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
630 PM MDT SAT MAY 30 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MORA COUNTY IN NORTHEASTERN NEW MEXICO...

* UNTIL 715 PM MDT

* AT 630 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
  OF COYOTE CREEK STATE PARK...OR 10 MILES NORTHEAST OF MORA...MOVING
  SOUTHWEST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MORA...LA CUEVA...CLEVELAND...RAINSVILLE...GOLONDRINAS...LUCEROS...
  OJO FELIZ AND EL TURQUILLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.

&&

LAT...LON 3605 10502 3582 10516 3583 10518 3598 10541
      3615 10520
TIME...MOT...LOC 0030Z 036DEG 8KT 3606 10517 

HAIL...1.00IN
WIND...60MPH

$$

43
2 follow-up statements
749 
WWUS55 KABQ 310100
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
700 PM MDT SAT MAY 30 2015

NMC033-310115-
/O.CON.KABQ.SV.W.0091.000000T0000Z-150531T0115Z/
MORA-
700 PM MDT SAT MAY 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTH CENTRAL MORA COUNTY...

AT 659 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA CUEVA...OR
8 MILES EAST OF MORA...MOVING SOUTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LA CUEVA...RAINSVILLE...GOLONDRINAS AND LUCEROS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.

&&

LAT...LON 3603 10529 3603 10506 3600 10505 3582 10516
      3583 10518 3592 10531
TIME...MOT...LOC 0059Z 359DEG 14KT 3596 10518 

HAIL...1.00IN
WIND...60MPH
 
$$

43
541 
WWUS55 KABQ 310119
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
719 PM MDT SAT MAY 30 2015

NMC033-310129-
/O.EXP.KABQ.SV.W.0091.000000T0000Z-150531T0115Z/
MORA-
719 PM MDT SAT MAY 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MORA COUNTY HAS
EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3603 10529 3603 10506 3600 10505 3582 10516
      3583 10518 3592 10531
TIME...MOT...LOC 0117Z 036DEG 8KT 3596 10518 

$$

43

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 5:39 PM MDT, 51 minutes earlier.

Area forecast discussion, May 30, 5:39 PM MDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 PM MDT SAT MAY 30 2015

.AVIATION...
00Z TAF CYCLE
ISOLD TO SCT TSRA WITH BRIEF MVFR CIGS/VBSYS AND SFC WND GUSTS TO
45KT ALONG EAST SLOPES OF THE SANGRE DE CRISTO MTS MOVG INTO THE
NE PLAINS SHOULD DISSIPATE AFT 03Z AS HEATING DIMINISHES. AT THE
SAME TIME EXPECT DRIER CONVECTION WITH GUSTY VARIABLE WINDS OVER
WRN/CNTRL NM TO DISSIPATE AFTER SUNSET. A MOIST SE SFC GRADIENT
WILL REMAIN IN PLACE THROUGH 31/15Z...THEREFORE AREAS OF MVFR CIGS
POSSIBLE AFT 31/06Z FROM THE EAST SLOPES OF THE CENTRAL MT CHAIN
ACROSS THE ERN PLAINS. SE LOW WND MAY ALSO ALLOW MVFR CIGS TO
BLEED INTO KSAF AFT 31/10Z AND PERSIST THRU 31/15Z.

&&

.PREV DISCUSSION...301 PM MDT SAT MAY 30 2015...
.SYNOPSIS...
A WARMING TREND WILL KICK-OFF SUNDAY AS A RIDGE OF HIGH PRESSURE
MOVES OVER THE AREA...BRINGING MORE OF A SUMMER FEEL TO MUCH OF
NEW MEXICO. TEMPERATURES WILL GENERALLY BE ABOVE NORMAL FOR MUCH
OF THE UPCOMING WEEK AS DRY AIR PUNCHES IN FROM THE WEST. PRIOR TO
THE ARRIVAL OF DRY AIR OVER THE NEXT COUPLE OF DAYS...AFTERNOON
AND EVENING THUNDERSTORMS ARE LIKELY AND WILL FAVOR THE HIGHER
TERRAIN AND ADJACENT HIGHLANDS. A PATTERN CHANGE IS ON THE HORIZON
FOR LATE IN THE WEEK AND INTO NEXT WEEKEND AS A WEST COAST TROUGH
PULLS MOISTURE UP ACROSS THE REGION FROM THE SOUTH... LEADING TO
RENEWED CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NEW
MEXICO.

&&

.DISCUSSION...
UNIMPRESSIVE INSTABILITY THIS AFTERNOON WEST OF THE CENTRAL
MOUNTAIN CHAIN WITH SURFACE DEWPOINT TEMPERATURES MIXING DOWN INTO
THE 30S COMPARED TO ALMOST 10 DEGREES HIGHER THIS MORNING. ALONG
THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND OVER THE
ADJACENT HIGHLANDS...20Z LAPS ANALYSIS IS SHOWING SBCAPE VALUES OF
700-1300 J/KG WITH LIFTED INDICES OF -3 TO -6C. WIND PROFILE
SHOWING GOOD VEERING WITH HEIGHT ALTHOUGH VERY LITTLE SPEED SHEAR.
PERHAPS A LATER START TODAY GIVEN COOLER AFTERNOON TEMPERATURES
EAST OF THE CENTRAL MOUNTAIN CHAIN...SO LOOK FOR A FEW STRONG
STORMS BY EARLY EVENING BETWEEN RATON...CLINES CORNERS...SANTA
ROSA AND RUIDOSO.

A RIDGE OF HIGH PRESSURE WILL CONTINUE TO EXPAND OVER THE DESERT
SOUTHWEST AND GREAT BASIN OVERNIGHT THEN SHIFT OVER THE CENTRAL
AND SOUTHERN ROCKIES ON SUNDAY INTO MONDAY...LEADING TO A WARMING
TREND WITH TEMPERATURES FORECAST TO GO ABOVE NORMAL AREAWIDE.
GOOD SURFACE HEATING AND ADEQUATE MOISTURE WILL LEAD TO DAYTIME
HEATING TRIGGERED SHOWERS AND STORMS SUNDAY AND MONDAY...WHICH
WILL FOLLOW NORMAL DIURNAL TRENDS. DRIER AIR WILL BEGIN TO
INFILTRATE THE WEST ON MONDAY AS A WEST COAST TROUGH DIRECTS THE
PACIFIC DRY SLOT OVER THE DESERT SOUTHWEST AND GREAT BASIN. THIS
WILL SHIFT THE BEST CHANCES FOR RAIN SLIGHTLY FURTHER EAST MONDAY
AFTERNOON...THEN SHIFTING EVEN FURTHER EAST MONDAY NIGHT WITH DRY
AIR OVERTAKING MOST OF THE STATE BY TUESDAY. MANY LOCALES WILL SEE
THE HIGHEST TEMPERATURE READINGS SO FAR THIS CALENDAR YEAR IN THE
UPCOMING WEEK. AT THE ALBUQUERQUE SUNPORT...WE MAY SEE THE FIRST
90 DEGREE DAY AS EARLY AS MONDAY ALTHOUGH OUR FORECAST HOLDS OFF
UNTIL TUESDAY WITH 91.

THE FORECAST FOR LATE WEEK AND INTO THE WEEKEND IS LOOKING WETTER
WITH BOTH THE 12Z GFS AND ECMWF SHOWING A DEEPER WEST COAST TROUGH
AND THE POTENTIAL TO TAP SOME TROPICAL MOISTURE. KEPT SLIGHT
CHANCE POPS AREAWIDE FOR FRIDAY THROUGH SATURDAY...BUT WATCH FOR
A POSSIBLE UPTREND WITH MORE/SUBSEQUENT MODEL RUN-TO-RUN
CONSISTENCY.

11

&&

.FIRE WEATHER...
CONFIDENCE INCREASING FOR A PATTERN CHANGE DURING THE NEXT
SEVERAL DAYS. THIS MEANS WARMER/DRIER AND EVENTUALLY BREEZIER
CONDITIONS FROM THE MORE TYPICAL WEST/SOUTHWEST DIRECTION. MODELS
ARE HINTING AT SOME MORE MOISTURE LATE NEXT WEEK OR THE FOLLOWING
WEEKEND DUE TO A PACIFIC TROUGH. EITHER WAY...LOOKING AT AN
EXTENDED PERIOD OF LOW HUMIDITY/HIGH HAINES VALUES AND BREEZIER
CONDITIONS TUESDAY THROUGH THURSDAY.

UPPER RIDGE WILL GRADUAL BUILD OVER THE AREA TODAY THROUGH MONDAY.
MOISTURE TRAPPED WITHIN THIS RIDGE WILL MIX OUT IN THE FORM OF ISOLD
TO SCATTERED SHOWERS AND THUNDERSTORMS. THE FOOTPRINT OF WETTING
RAIN WILL LESSEN EACH DAY WITH MORE OF A MIX OF WET/DRY ACTIVITY
DURING THIS PERIOD. THE MTN AREAS HAVE THE BEST CHANCE OF SEEING
SOME WETTING RAIN. GUSTY OUTFLOW WINDS WOULD BE A CONCERN. HUMIDITY
VALUES WILL GRADUALLY LOWER WHILE TEMPERATURES WARM. HAINES VALUES
WOULD EVENTUALLY START GETTING INTO THE 5/6 RANGE SUNDAY/MONDAY BUT
NOT ALL AREAS. HIGH TEMPS SHOULD BE A FEW DEGREES ABOVE NORMAL
WESTER/CENTRAL AREAS SUNDAY AND THEN BE NEAR TO ABOVE NORMAL PRETTY
MUCH AREAWIDE ON MONDAY. NOT A LOT OF WIND EXPECTED ON SUNDAY EXCEPT
FOR NEAR SHOWERS/STORMS BUT THE GRADIENT OVERALL SHOULD INCREASE ON
MONDAY...ESPECIALLY EASTERN PLAINS AND THE FAR WEST.

BY TUESDAY...MOST OF THE SHOWER/THUNDERSTORM ACTION SHOULD BE DONE
AS A MID LEVEL DRY INTRUSION MOVES OVER THE AREA. RH VALUES WILL
PLUMMET WHILE TEMPERATURES REMAIN ABOVE NORMAL BETWEEN 5 TO 10
DEGREES. HAINES VALUES SHOULD BE A SOLID 5/6 AND MIX HEIGHTS SHOULD
BE NEAR TO ABOVE NORMAL. BREEZES WILL ALSO PICK UP. PERHAPS SOME
LOCALIZED RED FLAG CONDITIONS ACROSS PORTIONS OF THE EAST. ALTHOUGH
FUEL CONDITIONS ARE PRETTY GREEN RIGHT NOW SO THE THREAT OF LARGE
FIRES IS REDUCED THERE.

THE TREND MENTIONED ABOVE SHOULD CONTINUE WEDNESDAY/THURSDAY AS THE
RIDGE SOFTENS OR LESSENS IN STRENGTH. THE TUESDAY THROUGH THURSDAY
PERIOD REPRESENTS A GRADUAL BREAK DOWN OF THE UPPER RIDGE PATTERN.
SOME BREEZINESS WILL CONTINUE WED/THUR WITH RH VALUES FALLING WELL
INTO THE SINGLE DIGITS. TEMPS WOULD REMAIN ABOVE NORMAL ON WED BUT
GRADUALLY LOWER TO NEAR NORMAL ON THURSDAY THANKS TO THE APPROACH OF
A PACIFIC TROUGH. WIND SPEEDS APPEAR TO BE A LIMITER IN TERMS OF RED
FLAG...PLUS FUEL CONDITIONS...SO WILL MONITOR THAT TREND. PRETTY
TYPICAL FOR THE EARLIER HALF OF JUNE. THE BIG STORYLINE WOULD BE THE
WARMER TEMPS AND MUCH LOWER RH VALUES COMPARED TO WHAT WE HAVE BEEN
EXPERIENCING.

MODELS HINT AT SOME MOISTURE FLOWING INTO THE AREA LATE WEEK OR THE
FOLLOWING WEEKEND. THIS WOULD BE DUE TO A SOUTHERLY FETCH OFF THE
SUBTROPICS ACROSS THE MID LEVELS AS WELL AS A FETCH FROM THE SIERRA
MADRE. DEPENDING ON HOW LONG THE PACIFIC LOW SITS TO THE WEST...THIS
COULD BE A DRIER LIGHTNING SCENARIO BUT THE ATMOSPHERE COULD MOISTEN
ENOUGH TO SUPPORT WETTER STORMS AS THE PATTERN UNFOLDS.

50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 30, 5:11 AM MDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
511 AM MDT SAT MAY 30 2015

NMZ501>540-311115-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
511 AM MDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE AGAIN THIS
AFTERNOON. A FEW STORMS MAY PRODUCE GUSTY OUTFLOW WINDS AND SMALL
HAIL...MAINLY IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
DEVELOP SUNDAY AND MONDAY. SMALL HAIL WILL BE THE MAIN THREAT FROM
THE STRONGER STORMS. LOCALIZED HEAVY RAINFALL IS POSSIBLE BUT
LIGHT WINDS ALOFT WILL KEEP THE THREAT OF SEVERE THUNDERSTORMS
VERY LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

33

In the hours before

Special weather statement, May 30, 4:41 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
441 PM MDT SAT MAY 30 2015

NMZ515-528-302330-
FAR NORTHEAST HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
441 PM MDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MORA COUNTY UNTIL
530 PM MDT...

AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF OCATE...OR 19 MILES
NORTHWEST OF WAGON MOUND...MOVING SOUTH AT 15 MPH.

HAIL RANGING IN SIZE FROM PEA TO NICKEL AND WIND GUSTS UP TO 55 MPH
WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OCATE.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3629 10504 3630 10482 3602 10475 3600 10508
TIME...MOT...LOC 2239Z 356DEG 13KT 3622 10493

43
Special weather statement, May 30, 5:14 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
514 PM MDT SAT MAY 30 2015

NMZ515-527-310000-
RATON RIDGE/JOHNSON MESA-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
514 PM MDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLFAX COUNTY UNTIL
600 PM MDT...

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTH OF SEGUNDO...OR 20 MILES WEST OF
RATON...MOVING SOUTH AT 10 MPH.

PEA TO NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE
WITH THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
COLFAX COUNTY.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3695 10472 3673 10460 3671 10463 3667 10484
      3667 10485 3666 10485 3665 10492 3690 10494
TIME...MOT...LOC 2312Z 346DEG 7KT 3686 10481

43
Special weather statement, May 30, 5:23 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
523 PM MDT SAT MAY 30 2015

NMZ527-530-310015-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
523 PM MDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION COUNTY UNTIL
615 PM MDT...

AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DES MOINES...MOVING SOUTH AT 5 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN UNION
COUNTY.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3671 10396 3676 10374 3653 10361 3646 10394
TIME...MOT...LOC 2323Z 346DEG 6KT 3668 10384

43
Special weather statement, May 30, 6:16 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
616 PM MDT SAT MAY 30 2015

NMZ515-528-310100-
FAR NORTHEAST HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
616 PM MDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLFAX COUNTY UNTIL 700
PM MDT...

AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTH OF CIMARRON...OR 28 MILES WEST OF
RATON...MOVING SOUTHWEST AT 15 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL BE LIKELY WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CIMARRON...PHILMONT SCOUT RANCH AND UTE PARK.

OTHER LOCATIONS IN THE WARNING INCLUDE ELLIOT BARKER WILDLIFE AREA
AND PHILMONT SCOUT RANCH.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3684 10499 3679 10487 3675 10482 3668 10479
      3642 10488 3658 10516 3659 10516 3662 10517
      3666 10517
TIME...MOT...LOC 0014Z 027DEG 15KT 3673 10491

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 6:12 PM MDTAreal Flood AdvisoryABQMora2 hr
May 30, 6:16 PM MDTSpecial Weather StatementABQColfax44 min
May 30, 6:17 PM MDTAreal Flood AdvisoryABQColfax118 min
May 30, 6:47 PM MDTSevere Thunderstorm WarningABQColfax43 min
May 30, 6:55 PM MDTSpecial Weather StatementABQColfax50 min
May 30, 7:36 PM MDTAreal Flood AdvisoryABQMora114 min
May 30, 7:52 PM MDTSpecial Weather StatementABQColfax23 min
May 30, 8:01 PM MDTSpecial Weather StatementABQMora29 min
May 30, 8:52 PM MDTSpecial Weather StatementABQMora38 min
May 30, 8:59 PM MDTAreal Flood AdvisoryABQMora, San Miguel2 hr
May 30, 9:51 PM MDTAreal Flood AdvisoryABQMora114 min
May 31, 1:28 PM MDTSpecial Weather StatementABQSocorro47 min
May 31, 1:45 PM MDTSpecial Weather StatementABQSierra30 min
May 31, 2:54 PM MDTSpecial Weather StatementABQSocorro36 min
May 31, 3:21 PM MDTSpecial Weather StatementABQOtero24 min
May 31, 5:48 PM MDTSpecial Weather StatementABQHarding42 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.